MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1100-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a shunt with calcified stenosis.The armada 35 was advanced and during the first inflation at 12 atmospheres, the balloon ruptured radially around the shoulder of the balloon and was in two pieces.The balloon pieces, wire and sheath were removed as a single unit.There was no adverse patient effect or a clinically significant delay.The shunt was re-accessed and the procedure completed.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis and sem analysis was performed on the returned device.The reported balloon rupture and separation was confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints.The investigation determined that the reported difficulties were likely due to case related circumstances.It is likely that the balloon rupture initiated longitudinal and was the result of interaction with the calcified lesion or associated devices.In addition, the resistance noted during removal and radial separation of the balloon was likely the result of the ruptured balloon material catching on the introducer sheath or anatomy during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10939141
Report Number2024168-2020-10145
Device Sequence Number584181
Product Code LIT
UDI-Device Identifier08717648154942
UDI-Public08717648154942
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberB1100-040
Device Catalogue NumberB1100-040
Device Lot Number00323G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1